MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LS15
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Heartburn/Indigestion (1883)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced ongoing gerd symptoms that lead to x-ray visualization of the linx device open.This led to explant of the linx device.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure including an interoperative endoscopy and linx device implantation occurred without issue on (b)(6) 2009.A biopsy was performed at the time showing peritoneal mesothelioma.Patient's ongoing gerd symptoms began in (b)(6) 2014.X-ray on (b)(6) 2017 lead to the initial visualization of the discontinuous device.X-ray showed that the device was intact; however, bead-to-bead separation was larger than normal.Further review of previous x-rays, show that the discontinuation occurred between (b)(6) 2013 and (b)(6) 2014.Device explant due to the device opening occurred without issue on (b)(6) 2018.A replacement linx was implanted at the time (model: lxmc16, lot#: 17685).It was noted that "both tie knots with suture (stretched between) were present - not discontinuous per se" and that the "sutures were still intact with both tie knots on the ends of the device were separated by more space than expected.So, on the x-ray it appears separate, discontinuous when in actuality it was not.It's as though the suture has slipped within the tie knot.".

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key7562488
Report Number3008766073-2018-00095
Device Sequence Number1754443
Product Code LEI
UDI-Device Identifier00855106005042
UDI-Public00855106005042
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/23/2009
Device Model NumberLS15
Device Lot Number1614
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age54 YR